VANCOUVER – Vancouver police are warning drug users to be cautious after 11 overdose deaths in 16 days.
Police say the spike is concerning because three people typically die each week from drug overdoses.
The high number of recent deaths occurred in the Downtown Eastside and east Vancouver neighbourhoods, and police believe fentanyl use may be the cause.
Get daily National news
READ MORE: Fentanyl continues to claim lives in B.C.
Police say the victims ranged in age from 20 to 56 and that not all of them were known or experienced drug users.
- Montreal police explain why it took a day to dismantle unit accused of misconduct
- Russ Wyatt voted out of Winnipeg city council, Lora Meseman to represent Transcona
- Nordik Spa adds safety measures amid class action over sexual assault allegations
- Three charged with murder of 12-year-old kidnapped from Edmonton: RCMP
Early signs of fentanyl overdose include severe sleepiness, slow heartbeat, trouble breathing, cold, clammy skin, and trouble walking or talking.
The Take Home Naloxone program in B.C. provides training and kits at various clinics and emergency departments so people can take the drug also known as narcan to reverse symptoms of an overdose.
Comments
Want to discuss? Please read our Commenting Policy first.